Thunderstorm Wind, Hancock
- When
- May 31, 1:35 PM CST
- Where
- Hancock County, 5 mi N of Kiln
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.483, -89.433
Thunderstorm wind gusts blew down powerlines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 31, 1:31 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
231 PM CDT MON MAY 31 2004
.DISCUSSION...
EARLY THIS AFTERNOON THERE WAS A SURFACE LOW PRESSURE CENTER OVER
MINNESOTA WITH A FRONTAL BOUNDARY STRETCHING SOUTHEAST TO OHIO THEN
SOUTHWEST TO CENTRAL TEXAS. THERE WAS WARM...MOIST AIR ALONG THE
MISSISSIPPI GULF COAST AND EXTREME SOUTHEASTERN LOUISIANA. THE RAIN
COOLED AIR OVER SOUTHWEST MISSISSIPPI AND EAST-CENTRAL LOUISIANA HAS
DROPPED HIGH TEMPS IN THAT AREA. ALTHOUGH THIS MORNINGS KSIL
SOUNDING SHOWED ONLY 1.52 INCHES OF PRECIP WATER...DEEPER MOISTURE
OF WITH VALUES OVER 2 INCHES WAS SINKING SOUTHWARD INTO OUR PCWA
WITH A BAND OF SHOWERS AND THUNDERSTORMS. VERY UNSTABLE AIR WAS
ACROSS SOUTHEASTERN LOUISIANA AND COASTAL MISSISSIPPI. THE LOW OVER
MINNESOTA WAS STACKED WITH A STRONG SHORTWAVE OVER THE OHIO VALLEY/
WESTERN GREAT LAKES AND THE RIGHT ENTRANCE REGION OF THE JET OVER
THE LOWER MISSISSIPPI VALLEY.
MODELS SHOW THE FRONT SINKING SOUTH INTO CENTRAL LOUISIANA AND
MISSISSIPPI LATER TODAY...BECOMING NEARLY STATIONARY AND
WEAKENING. BOTH THE GFS AND ETA SHOW A SERIES OF SHORTWAVES MOVING
ACROSS THE AREA FOR THE NEXT FEW DAYS...KEEPING AT LEAST A CHANCE OF
PRECIP FOR TUESDAY AND WEDNESDAY. THE NEXT FRONTAL BOUNDARY IS
EXPECTED TO DROP INTO LOUISIANA AND CENTRAL MISSISSIPPI ON
THURSDAY...BRINGING ANOTHER ROUND OF SHOWERS/THUNDERSTORMS TO THE
AREA.
WINDS HAVE WEAKENED OVER THE COASTAL WATERS...THEREFORE THE SMALL
CRAFT ADVISORY HAS BEEN LIFTED.
&&
PRELIMINARY POINT NUMBERS...
MCB 70 90 73 90 / 50 50 20 30
BTR 73 90 76 90 / 40 50 20 30
MSY 77 89 76 90 / 40 60 10 30
GPT 75 87 75 87 / 40 60 10 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH LAC005-007-033-037-047-051-063-071-075-077-
087-089-091-093-095-103-10 5-117-121-125.
MS...TORNADO WATCH MSC005-045-047-059-113-147-157.
LA AND MS COASTAL WATERS...NONE.
&&
25HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON MAY 31 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTHWEST MISSISSIPPI AND SPREAD SOUTHWARD THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EARLY EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... AN ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON MAY 31 2004 MSZ070-071-311700- PIKE-WALTHALL- 1100 AM CDT MON MAY 31 2004 ...STRONG THUNDERSTORMS MOVING EAST THROUGH PORTIONS OF PIKE AND WALTHALL COUNTIES... AT 1058 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING EAST ABOUT 25 TO 30 MPH THROUGH CENTRAL PORTIONS OF PIKE COUNTY TOWARDS WALTHALL COUNTY. STRONG GUSTY WINDS TO 45 MPH...LOCALLY HEAVY RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. A TORNADO WATCH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND WARNINGS CONCERNING THIS FLOOD POTENTIAL.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts blew down powerlines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397670.